MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 105"ADMIN SET 20DP, W/2 Y SITE, CV CLMPS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 105"ADMIN SET 20DP, W/2 Y SITE, CV CLMPS; INTRAVASCULAR ADMINISTRATION SET
Model Number B2-70072
Medical Device Problem Code Backflow (1064)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 105"admin set 20dp, w/2 y site, cv clmps had blood backflow.This occurred on 2 occasions.The following information was provided by the initial reporter: material no: b2-70072, batch no: 20085276.It was reported the secondary set backed up into the primary set.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-05-25.H6: investigation summary: a device history review was conducted for lot number 20085276.Two sample sets received.Two materials model b2-70072 primary sets and two secondary infusion tubing sets were tested with a customer¿s complaint of back flow into primary set through a check valve.The sets were photographed by customer in the correct ¿piggyback¿ secondary infusion organization so an incorrect assembly was not suspected.The photographs showed clear evidence of backflow of the secondary medication (brown) into the primary fluid (clear/colorless) which verified the customer¿s complaint.To test the sets, a blue dye solution was infused through the secondary set at a high infusion rate (200ml/hr) and a saline solution through the primary.Both separate sets were tested in this manner and no backflow was observed after an hour of infusion.After this, for testing purposes, an attempt was made to force backflow using blue dye in a syringe (through smartsite port) and the primary set¿s roller clamp closed.This type of pressure has been known to force backflow in the past.Multiple attempts were made but only one backflow was successful with only one set.Root cause definition: the condition reported by customer under this complaint was confirmed (based on how the customer reported the issue), however, the samples were tested, and no backflow were observed in the samples after an hour of infusion and before the attempt to force it, therefore, the root cause could not be confirmed.H3 other text : see h10.

Brand Name
105"ADMIN SET 20DP, W/2 Y SITE, CV CLMPS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key11891519
Report Number9616066-2021-51167
Device Sequence Number3710069
Product Code FPA
UDI-Device Identifier00814371020198
UDI-Public00814371020198
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/04/2023
Device Model NumberB2-70072
Device Catalogue NumberB2-70072
Device Lot Number20085276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date05/26/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1